Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2000, 4:13 PM CST for Conway County, Van Buren County, Arkansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 26, 2000, 5:00 PM CST
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Conway County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 72 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:21 PM CST | Hail 0.75 | Cleveland, AR | |
| Mar 26, 4:40 PM CST | Hail 1.75 | Overcup, AR | |
| Mar 26, 4:45 PM CST | Hail 1.75 | Overcup, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 262212 SVRLIT ARC029-141-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 413 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS CONWAY COUNTY IN CENTRAL ARKANSAS * UNTIL 500 PM CST * AT 410 PM...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF SCOTLAND TO 15 MILES WEST OF HATTIEVILLE...MOVING EAST AT 30 MPH. THE MAIN THREATS IN THE WARNING AREA ARE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. FOR YOUR PROTECTION...GO INDOORS UNT%IL THE STORMS PASS. 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:19 PM CST, 54 minutes earlier.
Area forecast discussion, Mar 26, 3:19 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CST SUN MAR 26 2000 A WARM FRONT CONTINUES TO MOVE NORTHWARD ACROSS ARKANSAS. WARMER AND MORE HUMID AIR FROM THE GULF OF MEXICO IS THEREFORE BECOMING MORE NOTICEABLE AND SPREADING FARTHER INTO THE NORTHERN SECTIONS OF ARKANSAS THIS AFTERNOON. MEANWHILE A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD ACROSS KANSAS TOWARDS NORTHWEST ARKANSAS. A VORTICITY MAXIMA AND AN AREA OF HIGHER MEAN RELATIVE HUMIDITY MOVING INTO NORTHWESTERN ARKANSAS HAVE SET OFF THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHWESTERN ARKANSAS. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS THE COLD FRONT MOVES TOWARDS US. SOME STORMS COULD POSSIBLY BECOME SEVERE TONIGHT. COOLER AND BREEZY CONDITIONS WILL MARK THE FRONTAL PASSAGE TONIGHT. 38 .LIT...NONE.
In the hours before
Special weather statement, Mar 26, 12:40 PM CST, 3 hours 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 PM CST SUN MAR 26 2000 ...MODERATE RISK OF SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT LYING ACROSS SOUTHERN ARKANSAS WILL MOVE NORTH AS A WARM FRONT THIS AFTERNOON...ALLOWING WARM...MOIST AND UNSTABLE AIR TO SPREAD ACROSS THE STATE FROM THE GULF COAST REGION. MEANWHILE...A FAST MOVING COLD FRONT IN THE CENTRAL PLAINS WILL APPROACH THE NORTHWEST CORNER OF ARKANSAS BY LATE AFTERNOON...AND WILL PUSH ACROSS THE STATE TONIGHT. THE FRONT WILL MOVE INTO AN UNSTABLE ENVIRONMENT...WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP. AT THIS TIME...A LINE OF STORMS IS ANTICIPATED ALONG AND AHEAD OF THE FRONT. THE FRONT WILL ARRIVE IN NORTHWEST SECTIONS OF THE STATE BY 6 PM OR SO...IN CENTRAL ARKANSAS BY MIDNIGHT...AND WILL EXIT SOUTHEAST ARKANSAS BY 6 AM ON MONDAY. SHOULD THE LINE OF STORMS DEVELOP...IT WILL HAVE THE POTENTIAL TO AFFECT A LARGE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE WIDESPREAD WIND DAMAGE... DIME SIZE HAIL OR LARGER...AND ISOLATED TORNADOES. BEFORE THE FRONT ARRIVES...AND THE POTENTIAL FOR SEVERE WEATHER INCREASES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WARM...MOIST AND UNSTABLE AIR BECOMES ESTABLISHED. A FEW STORMS MAY BECOME SEVERE...PARTICULARLY IN NORTHERN ARKANSAS. AS THE POTENTIAL FOR SEVERE WEATHER INCREASES...STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:31 PM CST | Severe Thunderstorm Warning | LZK | Logan | 34 min |
| Mar 26, 2:45 PM CST | Severe Thunderstorm Warning | LZK | Newton | 45 min |
| Mar 26, 3:28 PM CST | Severe Thunderstorm Warning | LZK | Newton | 37 min |
| Mar 26, 3:43 PM CST | Severe Thunderstorm Warning | LZK | Pope | 47 min |
| Mar 26, 4:15 PM CST | Severe Thunderstorm Warning | LZK | Logan | 35 min |
| Mar 26, 4:49 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 46 min |
| Mar 26, 5:00 PM CST | Severe Thunderstorm Warning | LZK | Conway | 20 min |
| Mar 26, 5:17 PM CST | Tornado Warning | LZK | Faulkner | 33 min |
| Mar 26, 5:45 PM CST | Tornado Warning | LZK | Faulkner, Pulaski | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.